• Previous Article
    Derivation of a rod theory from lattice systems with interactions beyond nearest neighbours
  • NHM Home
  • This Issue
  • Next Article
    Stationary solutions and asymptotic behaviour for a chemotaxis hyperbolic model on a network
March 2018, 13(1): 27-45. doi: 10.3934/nhm.2018002

Stochastic homogenization of maximal monotone relations and applications

1. 

Dipartimento di Scienze Matematiche "G.L. Lagrange", Politecnico di Torino, C.so Duca degli Abruzzi 24, I-10129 Torino, Italy

2. 

Dipartimento di Matematica e Fisica "N. Tartaglia", Università Cattolica del Sacro Cuore, Via dei Musei 41, I-25121 Brescia, Italy

3. 

Dipartimento di Matematica "F. Casorati", Università degli Studi di Pavia, Via Ferrata 5, I-27100 Pavia, Italy

Received  March 2017 Revised  September 2017 Published  March 2018

We study the homogenization of a stationary random maximal monotone operator on a probability space equipped with an ergodic dynamical system. The proof relies on Fitzpatrick's variational formulation of monotone relations, on Visintin's scale integration/disintegration theory and on Tartar-Murat's compensated compactness. We provide applications to systems of PDEs with random coefficients arising in electromagnetism and in nonlinear elasticity.

Citation: Luca Lussardi, Stefano Marini, Marco Veneroni. Stochastic homogenization of maximal monotone relations and applications. Networks & Heterogeneous Media, 2018, 13 (1) : 27-45. doi: 10.3934/nhm.2018002
References:
[1]

N. W. Ashcroft and N. D. Mermin, Solide State Physics, Holt, Rinehart and Winston, Philadelphia, PA, 1976.

[2]

A. BourgeatA. Mikelić and S. Wright, Stochastic two-scale convergence in the mean and applications, J. Reine Angew. Math., 456 (1994), 19-51.

[3]

H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions Dans Les Espaces de Hilbert, North Holland, 1973.

[4]

P. G. Ciarlet, Mathematical Elasticity. Vol. Ⅰ, In Studies in Mathematics and its Applications, North-Holland Publishing Co., Amsterdam, 1988.

[5]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization, Ann. Mat. Pura Appl., 144 (1986), 347-389. doi: 10.1007/BF01760826.

[6]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 386 (1986), 28-42.

[7]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010.

[8]

S. Fitzpatrick, Representing monotone operators by convex functions, in Workshop/Miniconference on Functional Analysis and Optimization, vol. 20 (eds. Centre for Mathematics and its Applications, Mathematical Sciences Institute, The Australian National University), Canberra, (1988), 59–65.

[9]

M. Heida and S. Nesenenko, Stochastic homogenization of rate-dependent models of monotone type in plasticity, preprint, arXiv: 1701.03505.

[10]

V. V. Jikov, S. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer, 1994.

[11]

S. M. Kozlov, The averaging of random operators, Math. Sb., 109 (1979), 188-202.

[12]

L. Landau and E. Lifshitz, Electrodynamics of Continuous Media, Pergamon Press, Oxford, 1960.

[13]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals. Duality in the convex case, Sém. Anal. Convexe, 21 (1991), Exp. No. 14, 32 pp.

[14]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals, RAIRO Modél. Math. Anal. Numér., 28 (1994), 329-356. doi: 10.1051/m2an/1994280303291.

[15]

F. Murat, Compacité par compensation, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 5 (1978), 489-507.

[16]

A. Pankov, Strong $G$ -convergence of nonlinear elliptic operators and homogenization, Constantin Carathéodory: An International Tribute: (In 2 Volumes) (eds. World Scientific), Ⅰ/Ⅱ (1991), 1075-1099.

[17]

A. Pankov, G-convergence and Homogenization of Nonlinear Partial Differential Operators, Kluwer Academic Publisher, Dordrecht, 1997.

[18]

G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, in Random fields, vol. Ⅰ and Ⅱ, Colloq. Math. Soc. János Bolyai, North Holland, Amsterdam., 27 (1981), 835-873.

[19]

F. Peter and H. Weyl, Die Vollständigkeit der primitiven Darstellungen einer geschlossenen kontinuierlichen Gruppe, Math. Ann., 97 (1927), 737-755. doi: 10.1007/BF01447892.

[20]

M. Sango and J. L. Woukeng, Stochastic two-scale convergence of an integral functional, Asymptotic Anal., 73 (2011), 97-123.

[21]

B. Schweizer, Averaging of flows with capillary hysteresis in stochastic porous media, European J. Appl. Math., 18 (2007), 389-415. doi: 10.1017/S0956792507007000.

[22]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, volume 49 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 1997.

[23]

L. Tartar, Cours Peccot au College de France, Partially written by F. Murat in Séminaire d'Analyse Fonctionelle et Numérique de l'Université d'Alger, unpublished, 1977.

[24]

M. Veneroni, Stochastic homogenization of subdifferential inclusions via scale integration, Intl. J. of Struct. Changes in Solids, 3 (2011), 83-98.

[25]

A. Visintin, Scale-integration and scale-disintegration in nonlinear homogenization, Calc. Var. Partial Differential Equations, 36 (2009), 565-590. doi: 10.1007/s00526-009-0245-2.

[26]

A. Visintin, Scale-transformations and homogenization of maximal monotone relations with applications, Asymptotic Anal., 82 (2013), 233-270.

[27]

A. Visintin, Variational formulation and structural stability of monotone equations, Calc. Var. Partial Differential Equations., 47 (2013), 273-317. doi: 10.1007/s00526-012-0519-y.

show all references

References:
[1]

N. W. Ashcroft and N. D. Mermin, Solide State Physics, Holt, Rinehart and Winston, Philadelphia, PA, 1976.

[2]

A. BourgeatA. Mikelić and S. Wright, Stochastic two-scale convergence in the mean and applications, J. Reine Angew. Math., 456 (1994), 19-51.

[3]

H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions Dans Les Espaces de Hilbert, North Holland, 1973.

[4]

P. G. Ciarlet, Mathematical Elasticity. Vol. Ⅰ, In Studies in Mathematics and its Applications, North-Holland Publishing Co., Amsterdam, 1988.

[5]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization, Ann. Mat. Pura Appl., 144 (1986), 347-389. doi: 10.1007/BF01760826.

[6]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 386 (1986), 28-42.

[7]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010.

[8]

S. Fitzpatrick, Representing monotone operators by convex functions, in Workshop/Miniconference on Functional Analysis and Optimization, vol. 20 (eds. Centre for Mathematics and its Applications, Mathematical Sciences Institute, The Australian National University), Canberra, (1988), 59–65.

[9]

M. Heida and S. Nesenenko, Stochastic homogenization of rate-dependent models of monotone type in plasticity, preprint, arXiv: 1701.03505.

[10]

V. V. Jikov, S. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer, 1994.

[11]

S. M. Kozlov, The averaging of random operators, Math. Sb., 109 (1979), 188-202.

[12]

L. Landau and E. Lifshitz, Electrodynamics of Continuous Media, Pergamon Press, Oxford, 1960.

[13]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals. Duality in the convex case, Sém. Anal. Convexe, 21 (1991), Exp. No. 14, 32 pp.

[14]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals, RAIRO Modél. Math. Anal. Numér., 28 (1994), 329-356. doi: 10.1051/m2an/1994280303291.

[15]

F. Murat, Compacité par compensation, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 5 (1978), 489-507.

[16]

A. Pankov, Strong $G$ -convergence of nonlinear elliptic operators and homogenization, Constantin Carathéodory: An International Tribute: (In 2 Volumes) (eds. World Scientific), Ⅰ/Ⅱ (1991), 1075-1099.

[17]

A. Pankov, G-convergence and Homogenization of Nonlinear Partial Differential Operators, Kluwer Academic Publisher, Dordrecht, 1997.

[18]

G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, in Random fields, vol. Ⅰ and Ⅱ, Colloq. Math. Soc. János Bolyai, North Holland, Amsterdam., 27 (1981), 835-873.

[19]

F. Peter and H. Weyl, Die Vollständigkeit der primitiven Darstellungen einer geschlossenen kontinuierlichen Gruppe, Math. Ann., 97 (1927), 737-755. doi: 10.1007/BF01447892.

[20]

M. Sango and J. L. Woukeng, Stochastic two-scale convergence of an integral functional, Asymptotic Anal., 73 (2011), 97-123.

[21]

B. Schweizer, Averaging of flows with capillary hysteresis in stochastic porous media, European J. Appl. Math., 18 (2007), 389-415. doi: 10.1017/S0956792507007000.

[22]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, volume 49 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 1997.

[23]

L. Tartar, Cours Peccot au College de France, Partially written by F. Murat in Séminaire d'Analyse Fonctionelle et Numérique de l'Université d'Alger, unpublished, 1977.

[24]

M. Veneroni, Stochastic homogenization of subdifferential inclusions via scale integration, Intl. J. of Struct. Changes in Solids, 3 (2011), 83-98.

[25]

A. Visintin, Scale-integration and scale-disintegration in nonlinear homogenization, Calc. Var. Partial Differential Equations, 36 (2009), 565-590. doi: 10.1007/s00526-009-0245-2.

[26]

A. Visintin, Scale-transformations and homogenization of maximal monotone relations with applications, Asymptotic Anal., 82 (2013), 233-270.

[27]

A. Visintin, Variational formulation and structural stability of monotone equations, Calc. Var. Partial Differential Equations., 47 (2013), 273-317. doi: 10.1007/s00526-012-0519-y.

[1]

Augusto Visintin. Ohm-Hall conduction in hysteresis-free ferromagnetic processes. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 551-563. doi: 10.3934/dcdsb.2013.18.551

[2]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[3]

Guillaume Bal. Homogenization in random media and effective medium theory for high frequency waves. Discrete & Continuous Dynamical Systems - B, 2007, 8 (2) : 473-492. doi: 10.3934/dcdsb.2007.8.473

[4]

Vsevolod Laptev. Deterministic homogenization for media with barriers. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 29-44. doi: 10.3934/dcdss.2015.8.29

[5]

Stephen Coombes, Helmut Schmidt, Carlo R. Laing, Nils Svanstedt, John A. Wyller. Waves in random neural media. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2951-2970. doi: 10.3934/dcds.2012.32.2951

[6]

Frédéric Legoll, William Minvielle. Variance reduction using antithetic variables for a nonlinear convex stochastic homogenization problem. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 1-27. doi: 10.3934/dcdss.2015.8.1

[7]

Antoine Gloria Cermics. A direct approach to numerical homogenization in finite elasticity. Networks & Heterogeneous Media, 2006, 1 (1) : 109-141. doi: 10.3934/nhm.2006.1.109

[8]

Wael Bahsoun, Christopher Bose, Anthony Quas. Deterministic representation for position dependent random maps. Discrete & Continuous Dynamical Systems - A, 2008, 22 (3) : 529-540. doi: 10.3934/dcds.2008.22.529

[9]

Igor Chueshov, Michael Scheutzow. Invariance and monotonicity for stochastic delay differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1533-1554. doi: 10.3934/dcdsb.2013.18.1533

[10]

Luis Caffarelli, Antoine Mellet. Random homogenization of fractional obstacle problems. Networks & Heterogeneous Media, 2008, 3 (3) : 523-554. doi: 10.3934/nhm.2008.3.523

[11]

Jiann-Sheng Jiang, Chi-Kun Lin, Chi-Hua Liu. Homogenization of the Maxwell's system for conducting media. Discrete & Continuous Dynamical Systems - B, 2008, 10 (1) : 91-107. doi: 10.3934/dcdsb.2008.10.91

[12]

Tzong-Yow Lee and Fred Torcaso. Wave propagation in a lattice KPP equation in random media. Electronic Research Announcements, 1997, 3: 121-125.

[13]

Micol Amar, Daniele Andreucci, Paolo Bisegna, Roberto Gianni. Homogenization limit and asymptotic decay for electrical conduction in biological tissues in the high radiofrequency range. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1131-1160. doi: 10.3934/cpaa.2010.9.1131

[14]

Nils Svanstedt. Multiscale stochastic homogenization of monotone operators. Networks & Heterogeneous Media, 2007, 2 (1) : 181-192. doi: 10.3934/nhm.2007.2.181

[15]

Y. Efendiev, B. Popov. On homogenization of nonlinear hyperbolic equations. Communications on Pure & Applied Analysis, 2005, 4 (2) : 295-309. doi: 10.3934/cpaa.2005.4.295

[16]

Augusto Visintin. An extension of the Fitzpatrick theory. Communications on Pure & Applied Analysis, 2014, 13 (5) : 2039-2058. doi: 10.3934/cpaa.2014.13.2039

[17]

Annie Raoult. Symmetry groups in nonlinear elasticity: an exercise in vintage mathematics. Communications on Pure & Applied Analysis, 2009, 8 (1) : 435-456. doi: 10.3934/cpaa.2009.8.435

[18]

Irena Lasiecka, W. Heyman. Asymptotic behavior of solutions in nonlinear dynamic elasticity. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 237-252. doi: 10.3934/dcds.1995.1.237

[19]

Fioralba Cakoni, Houssem Haddar, Isaac Harris. Homogenization of the transmission eigenvalue problem for periodic media and application to the inverse problem. Inverse Problems & Imaging, 2015, 9 (4) : 1025-1049. doi: 10.3934/ipi.2015.9.1025

[20]

Ludwig Arnold, Igor Chueshov. Cooperative random and stochastic differential equations. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 1-33. doi: 10.3934/dcds.2001.7.1

2016 Impact Factor: 1.2

Article outline

[Back to Top]